MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event description stated that when the turnpike lp and the guidewire were pulled out of the patient body, the physician found that there is some extra material (like plastic) on the guidewire close to the tip of the turnpike lp.A returned product evaluation determined that the plastic like material was from the distal tip of the turnpike lp.The material was caught in the guidewire and separated from the catheter.The catheter showed signs of torque which caused the distal tip to become damaged.A manufacturing record review was completed and zero nonconformances were found.The most likely root cause is damage during use.
 
Event or Problem Description
During an angioplasty procedure, in order to cross a very calcified lesion, physician used a balloon with diameter of 1.0mm and a micro guide catheter.However both were unsuccessful.Hence, the physician used the turnpike lp 150cm, and rotated for ~5 mins in order to cross the lesion.However, the lesion still cannot be crossed.Finally physician decided not to use the turnpike lp and pull out the turnpike lp (together with guidewire).When the turnpike lp and the guidewire were pulled out of the patient body, the physician found that there is some extra material (like plastic) on the guidewire close to the tip of the turnpike lp.Physician suspected the extra materials on the guidewire came from the tip of the turnpike lp.No adverse event found with patient.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6673971
Report Number2134812-2017-00059
Device Sequence Number72163
Product Code DQY
UDI-Device IdentifierM20656390
UDI-PublicM20656390
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/18/2019
Device Model Number5639
Device Lot Number607217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2017
Initial Report FDA Received Date06/28/2017
Patient Sequence Number1